MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA PEDIATRIC TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA PEDIATRIC TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP030
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hospital pre-test, of a tracheostomy tube, the cuff failed.No patient injury was reported.
 
Additional Manufacturer Narrative
One used sample was received to perform an investigation.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A visual inspection was performed at 12 inches from the device under normal lighting to detect any damage on the cuff, airline or pilot balloon.No damage could be detected.Functional testing was performed by filling the device with 5cc of air.The pilot balloon inflated but the air got stuck.The cuff was manipulated and then the whole cuff inflated.The reported problem was not confirmed.The instructions for use (ifu) inform the user to attach a syringe to the pilot balloon and slowly inflate the cuff with 5ml of sterile water.If the cuff does not inflate completely, squeeze the pilot balloon while gently manipulating the cuff from the shaft.If the cuff still does not inflate, use a new tube.As a preventive action production personnel were notified by quality engineer of the defect reported by the customer.No root cause could be determined as the complaint could not be confirmed.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# 617147.

Brand Name
BIVONA PEDIATRIC TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15443207
Report Number3012307300-2022-19555
Device Sequence Number20232660
Product Code JOH
UDI-Device Identifier15021312000696
UDI-Public15021312000696
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2024
Device Model Number67SP030
Device Catalogue Number67SP030
Device Lot Number3763964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2022
Initial Report FDA Received Date09/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown